Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 8:26 PM EST for Greene County, Lawrence County, Monroe County, Indiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 8:26 PM EST (01:26 UTC)
- Expired
- Jun 30, 2005, 9:15 PM EST
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Greene County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:45 PM EST | TSTM WND DMG | 10 S Bloomington, IN | 2 FT DIAMETER TREES DOWN ON ROAD |
| Jun 30, 8:45 PM EST | TSTM WND DMG | 7 Nnw Bedford, IN | 16 IN - 3 FT DIAMETER TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 010126 SVRIND INC055-093-105-010215- /O.NEW.KIND.SV.W.0130.050701T0126Z-050701T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 826 PM EST THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA EASTERN GREENE COUNTY IN SOUTHWEST INDIANA * UNTIL 915 PM EST * AT 825 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF BLOOMFIELD...OR ABOUT 17 MILES SOUTHWEST OF BLOOMINGTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN MONROE COUNTY AROUND 840 PM EST RURAL SOUTHERN MONROE COUNTY AROUND 850 PM EST RURAL SOUTHEASTERN MONROE COUNTY AROUND 910 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3913 8703 3892 8703 3891 8641 3914 8642 $$
3 follow-up statements
000 WWUS53 KIND 010145 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 845 PM EST THU JUN 30 2005 INC055-093-105-010215- /O.CON.KIND.SV.W.0130.000000T0000Z-050701T0215Z/ GREENE-LAWRENCE-MONROE- 845 PM EST THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR NORTHWESTERN LAWRENCE...EASTERN GREENE AND SOUTHERN MONROE COUNTIES... AT 842 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES EAST OF BLOOMFIELD TO 6 MILES SOUTHEAST OF BLOOMFIELD...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BLOOMINGTON TO 20 MILES NORTHWEST OF BEDFORD... MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHWESTERN MONROE COUNTY AROUND 900 PM EST RURAL SOUTHERN MONROE COUNTY AROUND 910 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST THURSDAY EVENING FOR NORTHERN INDIANA. LAT...LON 3913 8703 3892 8703 3891 8641 3914 8642 $$
000 WWUS53 KIND 010159 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 859 PM EST THU JUN 30 2005 INC055-093-105-010215- /O.CON.KIND.SV.W.0130.000000T0000Z-050701T0215Z/ GREENE-LAWRENCE-MONROE- 859 PM EST THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR NORTHWESTERN LAWRENCE...EASTERN GREENE AND SOUTHERN MONROE COUNTIES... AT 856 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH CENTRAL MONROE COUNTY TO SOUTHEASTERN GREENE COUNTY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF BLOOMINGTON TO 17 MILES NORTHWEST OF BEDFORD...MOVING EAST AT 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST THURSDAY EVENING FOR NORTHERN INDIANA. LAT...LON 3911 8691 3892 8695 3891 8641 3914 8642 $$
000 WWUS53 KIND 010215 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 915 PM EST THU JUN 30 2005 INC055-093-105-010225- /O.EXP.KIND.SV.W.0130.000000T0000Z-050701T0215Z/ GREENE-LAWRENCE-MONROE- 915 PM EST THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE... EASTERN GREENE AND SOUTHERN MONROE COUNTIES EXPIRED AT 915 PM EST... THE STORMS HAD WEAKENED BELOW SEVERE LIMITS. LAT...LON 3911 8691 3892 8695 3891 8641 3914 8642 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST THU JUN 30 2005 .DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH. IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL NOT OCCUR UNTIL FRIDAY. MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY. PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8 LOWER THEN TODAY. FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EST THU JUN 30 2005 INZ021-028>031-035>049-051>057-060>065-067>072-011100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 254 PM EST THU JUN 30 2005 .DAY ONE...TONIGHT AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. HAIL AND ISOLATED TORNADOES ARE LESS LIKELY BY STILL A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT TIME THESE SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO FOR THE LATEST STATUS OF THE STORMS.
In the hours before
Local storm report, Jun 30, 6:54 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 N NEW CASTLE 39.96N 85.36W
06/30/2005 65 MPH HENRY IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jun 30, 7:23 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
723 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG WORTHINGTON 39.12N 86.98W
06/30/2005 GREENE IN TRAINED SPOTTER
TREES LIMBS DOWN OVER ROAD
&&
DTUCEKLocal storm report, Jun 30, 7:27 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 7 E NEW CASTLE 39.92N 85.23W
06/30/2005 HENRY IN AMATEUR RADIO
16 INCH DIAMETER TREE LIMBS DOWN
0723 PM TSTM WND DMG 1 N GREENSBORO 39.89N 85.46W
06/30/2005 HENRY IN AMATEUR RADIO
2 TO 6 INCH DIAMETER TREES DOWN
&&
DTUCEKSpecial weather statement, Jun 30, 7:54 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 754 PM EST THU JUN 30 2005 INZ021-028>031-035>038-043-044-010352- BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE- TIPTON-VERMILLION-WARREN- INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT... KOKOMO AND LAFAYETTE 754 PM EST THU JUN 30 2005 ...SEVERE THUNDERSTORM THREAT HAS ENDED... SEVERE THUNDERSTORM WATCH #565 HAS BEEN CANCELLED ACROSS THE LAFAYETTE...KOKOMO...FRANKFORT AND CRAWFORDSVILLE AREAS. THE SEVERE THUNDERSTORM THREAT HAS ENDED. INZ039>042-045>049-051>056-010152- CLAY-DELAWARE-HAMILTON-HANCOCK-HENDRICKS-HENRY-JOHNSON-MADISON- MARION-MORGAN-OWEN-PUTNAM-RANDOLPH-SHELBY-VIGO- INCLUDING THE CITIES OF...ANDERSON...INDIANAPOLIS...MUNCIE... SHELBYVILLE AND TERRE HAUTE 754 PM EST THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES... SEVERE THUNDERSTORM WATCH #565 CONTINUES ACROSS THE INDIANAPOLIS...ANDERSON...MUNCIE...SHELBYVILLE AND TERRE HAUTE AREAS. THE WATCH REMAINS IN EFFECT UNTIL 1000 PM. PUMA
Local storm report, Jun 30, 8:12 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 5 S PARKER CITY 40.12N 85.20W
06/30/2005 RANDOLPH IN LAW ENFORCEMENT
ONE HOME DAMAGED AND ONE BARN DESTROYED
&&
JEOLocal storm report, Jun 30, 8:24 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 15 E LINTON 39.04N 86.88W
06/30/2005 GREENE IN LAW ENFORCEMENT
TREES DOWN 1N OF CINCINNATI...NEAR THE JUNCTION OF STATE
HIGHWAYS 445 AND 45.
&&
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:30 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.